Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 320, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 15, 2008, 8:25 PM CDT for Lincoln County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2008, 8:25 PM CDT (01:25 UTC)
- Expired
- Jul 15, 2008, 8:43 PM CDT
- In force
- 18 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 160124 SVRLBF NEC111-160215- /O.NEW.KLBF.SV.W.0320.080716T0125Z-080716T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 825 PM CDT TUE JUL 15 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 915 PM CDT * AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DICKENS...OR 23 MILES SOUTHWEST OF NORTH PLATTE...AND MOVING NORTH AT 14 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 25 MILE MARKER 90 BY 845 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4111 10122 4110 10082 4081 10093 4082 10122 TIME...MOT...LOC 0125Z 186DEG 12KT 4090 10106 $$ 13
1 follow-up statement
000 WWUS53 KLBF 160143 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 842 PM CDT TUE JUL 15 2008 NEC111-160152- /O.CAN.KLBF.SV.W.0320.000000T0000Z-080716T0215Z/ LINCOLN NE- 842 PM CDT TUE JUL 15 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LINCOLN COUNTY IS CANCELLED... THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A THREAT. HOWEVER ADDITIONAL STORMS WILL CONTINUE TO MOVE IN FROM THE WEST AND STILL MAY CONTAIN LARGER HAIL A DAMAGING WIND GUSTS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4111 10122 4110 10082 4081 10093 4082 10122 TIME...MOT...LOC 0142Z 186DEG 12KT 4096 10105 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:55 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 15, 2:55 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT TUE JUL 15 2008 .DISCUSSION... A WARM FRONT LOCATED FROM NEAR KAKO CO TO BTWN KIML AND KOGA THEN EAST THROUGH KLXN WILL REMAIN NEARLY STATIONARY INTO TONIGHT WITH SFC MOISTURE POOLING NORTH OF FRONT AS INDICATED BY RUC13. PRESENCE OF ACCAS AND A BIT OF CIRROCU INDICATES MID AND UPPER LEVEL INSTABILITY FROM NERN CO THROUGH SWRN NEBR. WHILE THE NAM DOES NOT SHOW A FOCUSED AREA IN SWRN NEBR LATE THIS AFTN/EVENING...THE GFS ACTUALLY DOES. A WEAK DISTURBANCE INDICATED ON THE WV IMAGERY HAS CROSSED WRN CO INTO THE CNTRL CO MOUNTAINS. THIS FEATURE WILL MOVE INTO SRN PNHDLE BY 21Z AND SHOULD INITIATE TSTMS SOON AFTER. HAVE AGAIN PLACED HIGHEST 30 POPS NEAR AND SOUTH OF INTERSTATE 80 FROM 21Z-03Z. ANOTHER AREA OF POPS NEAR 30 PERCENT WILL BE NORTH OF HIGHWAY 20 IN NCTRL NEBR WHICH WILL BE IN VICINITY OF ANOTHER SUBTLE BOUNDARY. TAPERED POPS OFF TO SLIGHT CHC JUST FOR THE NERN HALF OF FORECAST AREA AFTER 06Z AS MOST OF ACTIVITY SHOULD BE DIMINISHING. WEDNESDAY AFTERNOON POTENTIALLY LOOKS TO BE THE WARMEST DAY...DUE TO MORE MID LEVEL WARMING. USING H7 TEMPS AT OR BELOW 13C AS A REFERENCE FOR WHERE LONGER SUSTAINED UPDRAFTS MAY OCCUR...INDICATED SLIGHTLY COOLER AREA NEAR SFC BOUNDARY ACROSS FAR NRN NEBR NEAR CODY IN CHERRY COUNTY SOUTH THROUGH OSHKOSH AND BIG SPRINGS. THIS WILL BE THE FAVORED AREA FOR SCATTERED TSTMS NEAR BOUNDARY. POPS NEAR 30 PERCENT FOR AREAS MAINLY WEST OF KANW THROUGH KLBF. BEST TSTM CHCS WILL FOCUS ON THUR AFTN THROUGH THUR NIGHT. MID LEVEL COOLING CAUSED BY S/V THROUGH AND H7 TEMPS COOLING TO BELOW 12C IS SUGGESTIVE OF MORE WIDESPREAD SUSTAINED UPDRAFTS. PRECIPITABLE WATER VALUED PEAK OUT NEAR 1.75 TO 2 INCHES NEAR AND NORTH OF SFC FRONT. GREATEST THREAT FOR SEVERE WEATHER INCLUDING LG HAIL...WIND DMG AND EVEN FLASH FLOODING WILL BE PRESENT THURSDAY AFTN AND THUR NIGHT. POPS AT THIS JUNCTURE RANGE FROM 40 TO 54 PERCENT. LIKELY POPS COULD HAVE BEEN ADDED ACROSS THE SOUTHEAST...HOWEVER PREFER TO WAIT DUE TO DIFFERING SFC FRONT POSITIONS BTWN THE GFS AND NAM. SUBSIDENCE BEHIND THIS SYSTEM AND WEAK RIDGING DEVELOPING OVER THE HIGH PLAINS BY FRIDAY NIGHT IS SUGGESTIVE OF MAINLY A SLIGHT CHC FOR TSTMS FRIDAY THROUGH MONDAY. A COOLDOWN INTO THE UPPER 80S FRIDAY WILL BRING A WARMUP BACK INTO THE LOWER AND MID 90S BY SUNDAY THROUGH TUESDAY. THE JURY IS STILL OUT ON WHETHER A COLD FRONT WILL PASS ACROSS SUNDAY NIGHT WITH COOLER MONDAY. GFS CONTINUES TO MAINTAIN A CLOSED LOW ACROSS THE NRN PLAINS SUNDAY/SUNDAY NIGHT...WHILE THE ECMWF IS MORE SUBTLE. && .AVIATION... VFR CONDITIONS ARE EXPECTED ACROSS TERMINALS KLBF AND KVTN TONIGHT. THERE IS A CHANCE FOR HIGH BASED THUNDERSTORMS TO FORM FROM 21Z TO 03Z EAST OF THE PANHANDLE THAT COULD BRING BRIEF LOCALIZED STRONG WINDS. OTHERWISE CEILINGS ARE EXPECTED TO REMAIN AOB 5KFT AS STORMS MOVE ACROSS WITH LOCALIZED 1SM TSRA AS STORMS MOVE EASTWARD THROUGH THE EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/KECK
Hazardous weather outlook, Jul 15, 3:32 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT TUE JUL 15 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-162045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT TUE JUL 15 2008 /232 PM MDT TUE JUL 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. SEVERAL BOUNDARIES EXIST ACROSS THE AREA...WHICH WILL HELP TO FOCUS THUNDERSTORM DEVELOPMENT. ALTHOUGH ALL OF WESTERN AND NORTH CENTRAL NEBRASKA HAS THE POTENTIAL FOR SEVERE THUNDERSTORMS...THE MAIN AREA OF CONCERN APPEARS TO BE ALONG AND SOUTHEAST OF A LINE FROM NEAR BUTTE IN BOYD COUNTY...SOUTHWEST THROUGH MULLEN IN HOOKER COUNTY...THEN FURTHER SOUTHWEST THROUGH THE OGALLALA AREA IN KEITH COUNTY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AND THURSDAY AS A COLD FRONT SLOWLY SAGS SOUTH THROUGH THE AREA. HEAVY RAIN...WITH THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE...ESPECIALLY ON THURSDAY AND THURSDAY NIGHT. WITH THE FRONT FLUCTUATING NORTH AND SOUTH FRIDAY THROUGH MONDAY...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, Jul 15, 6:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 8 E ERICSON 41.78N 98.52W
07/15/2008 E60 MPH WHEELER NE PUBLIC
&&
MBYRDLocal storm report, Jul 15, 7:28 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 4 W OGALLALA 41.13N 101.80W
07/15/2008 E1.00 INCH KEITH NE TRAINED SPOTTER
VERY HEAVY RAIN WITH VISIBILITY LES THAN A QUARTER MILE.
&&
MBYRDLocal storm report, Jul 15, 7:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL KILGORE 42.94N 100.96W
07/15/2008 E1.00 INCH CHERRY NE PUBLIC
&&
13Local storm report, Jul 15, 7:39 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 E BASSETT 42.58N 99.48W
07/15/2008 E0.88 INCH ROCK NE PUBLIC
&&
MBYRDLocal storm report, Jul 15, 7:49 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 5 SSE JOHNSTOWN 42.51N 100.02W
07/15/2008 E1.00 INCH BROWN NE PUBLIC
&&
TKECKLocal storm report, Jul 15, 8:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 3 S LONG PINE 42.49N 99.70W
07/15/2008 E0.75 INCH BROWN NE PUBLIC
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:08 PM CDT | Tornado Warning | LBF | Arthur, Grant | 37 min |
| Jul 15, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 47 min |
| Jul 15, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 46 min |
| Jul 15, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jul 15, 7:23 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Perkins | 37 min |
| Jul 15, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 34 min |
| Jul 15, 7:49 PM CDT | Tornado Warning | LBF | Arthur, Grant | 41 min |
| Jul 15, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 33 min |
| Jul 15, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 44 min |
| Jul 15, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 27 min |
| Jul 15, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 15, 8:48 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 42 min |
| Jul 15, 8:48 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 27 min |
| Jul 15, 9:21 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 24 min |
| Jul 15, 9:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 33 min |
| Jul 15, 9:37 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 19 min |
| Jul 15, 11:18 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| Jul 15, 11:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
| Jul 16, 4:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 62 min |
| Jul 16, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jul 16, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 19 min |
| Jul 16, 5:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Jul 16, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, Thomas | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.